Effects of antabuse

Patient

Q: I am taking antabuse/disulfirim tablets for 10 months.I am experiencing erection problems..could these be related?

Symptoms:  loss of erection
Doctor

A:   Thank you for your question. Disulfiram does have a minor side affect of causing erectile dysfunction. We do not recommend you discontinue using this medication until you discuss what is happening with the doctor who prescribed you Disulfiram. Disulfiram is a medication that inhibits the enzyme that metabolizes alcohol in the body. It acts as a deterrent to alcohol ingestion, for when a patient on disulfiram drinks alcohol it will result in a very unpleasant flu-like feeling, similar to a severe hangover. Please consult your doctor.

Thank you for choosing askthedoctor.com

Related Q&A

Q: I have problem with keeping erection, i recently got married, can you please advice some medication for the problem.

Q: Mid-twenties. Never had morning wood and my genitals look like that of a child. Bloodwork shows that t(total: 579ng/d...

Q: Hi, This is regardingmy Erection. I am recently married and I love my wife. We have sex quite often, and sometimes it...

Q: Hi, I am a 49 years male. Since last April, I am experiencing erection problems where my erections are no longer hard...

Q: I just turned 40 and i'm having problem keeping an erection I didn't used to have this problem it gets up but not as...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews